Opioid overdose in dogs is manifested by clinical signs such as excessive sedation, bradycardia, and hypothermia. The ability of two different intramuscular (i.m.) naloxone reversal regimens to reverse the opioid-induced effects of a fivefold overdose of long-acting transdermal fentanyl solution was evaluated in dogs. Twenty-four healthy Beagles were administered a single 13 mg/kg dose (fivefold overdose) of transdermal fentanyl solution and randomized to two naloxone reversal regimen treatment groups, hourly administration for 8 h of 40 (n = 8) or 160 μg/kg i.m. (n = 16). All dogs were sedated and had reduced body temperatures and heart rates (HRs) prior to naloxone administration. Both dosage regimens significantly reduced sedation (P < 0.001), and the 160 μg/kg naloxone regimen resulted in a nearly threefold lower odds of sedation than that of the 40 μg/kg i.m. naloxone regimen (P < 0.05). Additionally, naloxone significantly increased the mean body temperatures and HR (P < 0.001), although the 160 μg/kg regimen increased body temperature and HR more (P < 0.05). However, the narcotic side effects of fentanyl returned within 1-3 h following termination of the naloxone dosage regimens. The opioid-induced effects of an overdose of transdermal fentanyl solution can be safely and effectively reversed by either 40 or 160 μg/kg i.m. naloxone administered at hourly intervals.